BARBARA FULLER, M.D.; MARY LIND, M.A.; PHILIP BONOMI, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Mitomycin C, an antitumor antibiotic, is active in numerous tumors (1) and is being used with increasing frequency in the treatment of gastric carcinoma (2). The risks of mitomycin C treatment include subcutaneous extravasation resulting in local tissue necrosis several weeks later (3). We describe a case in which prolonged exposure to sunlight appears to have caused cutaneous ulceration 3 months after mitomycin C extravasation.
A 51-year-old man who had undergone a left hemicolectomy on 8 November 1978 for carcinoma of the colon began receiving mitomycin C for hepatic metastases in April 1980. On 5 May 1980
FULLER B, LIND M, BONOMI P. Mitomycin C Extravasation Exacerbated by Sunlight. Ann Intern Med. 1981;94:542. doi: https://doi.org/10.7326/0003-4819-94-4-542_1
Download citation file:
Published: Ann Intern Med. 1981;94(4_Part_1):542.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use